View Our Practice Areas

Other Drug Side Effects

It is not only antibiotics that can have serious side effects if they are not closely monitored by the doctor. Blood thinning agents such as Coumadin or heparin can cause serious bleeding in the brain or other parts of the body if too much of the drug is given. Steroids such as Prednisone are among the most commonly used drugs in this day and age, but too much Prednisone can cause a variety of injuries, including avascular necrosis, a degenerative condition of the hip that requires joint replacement.

As with antibiotics, it is critical that physicians who prescribe drugs take the time to monitor the effect of those drugs by regularly ordering blood work on the patient.

Injuries from medications can also occur because the pharmaceutical company did not provide adequate instructions or warnings about the risks of those drugs. Over the years, there have been some very well-publicized problems with certain drugs such as Bendectin and Thalidomide, drugs used during pregnancy that cause birth defects; Premarin and Provera, estrogen replacement therapies that increase the risk for heart attack and stroke; birth control pills that also increase the risk for heart attack and stroke; Vioxx, a nonsteroidal anti-inflammatory drug that can increase the risk of heart attack and stroke; and Fen-Phen, a weight loss drug that causes heart valve damage.

Over the past 30 years, the attorneys at Gismondi & Associates have successfully handled a variety of cases involving side effects from drugs, including:

  • A high six-figure recovery on behalf of the man whose wife had a heart attack after being on a prolonged course of Vioxx.
  • A significant six-figure recovery on behalf of a woman who developed avascular necrosis, degeneration of the hip joint, as a result of the prolonged use of Prednisone.

No Recovery No Fee

Find Out Why
Super lawyers Distinguished AV | Lexis Nexis | Martindale-Hubbell | Peer Review Rated For Ethical Standards and Legal Ability Million Dollar Advocates Forum